Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 31, 2008, 5:34 PM CDT for Montgomery County, Warren County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2008, 5:34 PM CDT (22:34 UTC)
- Expired
- May 31, 2008, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Montgomery County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 49 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 312235
SVRLSX
MOC139-219-312315-
/O.NEW.KLSX.SV.W.0241.080531T2234Z-080531T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
534 PM CDT SAT MAY 31 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
WARREN COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 615 PM CDT
* AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
JONESBURG...OR 9 MILES WEST OF WARRENTON...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
TRUESDALE...
WARRENTON...
WRIGHT CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
LAT...LON 3890 9146 3888 9112 3888 9111 3887 9106
3887 9096 3863 9097 3869 9130 3869 9132
3870 9133 3872 9148
TIME...MOT...LOC 2234Z 279DEG 22KT 3881 9130
$$
TILLY1 follow-up statement
000 WWUS53 KLSX 312255 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 555 PM CDT SAT MAY 31 2008 MOC139-312305- /O.CAN.KLSX.SV.W.0241.000000T0000Z-080531T2315Z/ MONTGOMERY MO- 555 PM CDT SAT MAY 31 2008 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS CANCELLED... LAT...LON 3870 9132 3888 9127 3887 9096 3863 9097 TIME...MOT...LOC 2255Z 280DEG 25KT 3879 9114 $$ MOC219-312315- /O.CON.KLSX.SV.W.0241.000000T0000Z-080531T2315Z/ WARREN MO- 555 PM CDT SAT MAY 31 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL WARREN COUNTY... AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARRENTON...MOVING EAST AT 28 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WRIGHT CITY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3870 9132 3888 9127 3887 9096 3863 9097 TIME...MOT...LOC 2255Z 280DEG 25KT 3879 9114 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:58 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 31, 2:58 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 258 PM CDT SAT MAY 31 2008 .DISCUSSION... /257 PM CDT SAT MAY 31 2008/ A WEAK COLD FRONT HAS SETTLED INTO THE NORTHERN OZARKS THIS AFTERNOON. SURFACE DEWPOINTS HAVE FALLEN OFF INTO THE UPPER 50S TO LOWER 60S NORTH OF THE FRONT BUT REMAIN IN THE UPPER 60S TO LOWER 70S SOUTH OF THE FRONT. THE FRONT IS EXPECTED TO SETTLE SOUTHWARD TONIGHT AND ON SUNDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT AND SUNDAY. THE FRONTAL BOUNDARY IS THEN FORECAST TO LIFT NORTHEAST ACROSS THE AREA MONDAY NIGHT. LOW LEVEL MOISTURE WAS POOLED ACROSS SOUTHERN KS AND SOUTHERN MO THIS MORNING. CONVECTION CONTINES TO DRIFT ACROSS THE OZARKS THIS AFTERNOON AND IS EXPECTED TO AFFECT THE SOUTHERN PORTION OF THE FORECAST AREA LATER THIS AFTERNOON AND TONIGHT. POPS WILL REMAIN FAIRLY LOW FOR THE AREA THROUGH SUNDAY NIGHT. STRONG LOW LEVEL WARM AIR ADVECTION/MOISTURE ADVECTION IS FORECAST BY THE MODELS INTO THE AREA MONDAY AND MONDAY NIGHT WITH HIGHER POPS. BESIDES IT WILL NOT HAVE RAINED FOR NEARLY 2 DAYS BY THEN. A SIGNIFICANT UPPER TROF IS FORECAST TO DIG INTO THE GREAT PLAINS BY EARLY THURSDAY. NOW THE GFS IS DEEPER AND SLOWER WITH THIS SYSTEM THAN THE ECMWF. WIDESPREAD CONVECTION IS EXPECTED LATE IN THE WEEK WITH THIS STRONG SHORT WAVE AS IT SWINGS ACROSS. TPS && .AVIATION... /1220 PM CDT SAT MAY 31 2008/ FOR THE 18Z TAFS...DIURNAL CU SHUD CONTINUE TO DEVELOP TODAY. PRECIP IS EXPECTED TO REMAIN S OF TAF SITES TDY AND TNGT. EXPECT SOME MID LEVEL CLOUDS TO DEVELOP AND MOVE INTO TAF SITES TONIGHT. TOMORROW...WINDS ARE EXPECTED TO BECOME MORE NORTHERLY AND EXPECTED TO BE DRY THROUGH THE END OF FORECAST PERIOD. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 31, 4:30 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 430 PM CDT SAT MAY 31 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 430 PM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL INTO SOUTHEAST MISSOURI AS WELL AS SOUTHERN ILLINOIS PRIMARILY THIS EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN OZARKS ON SUNDAY. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND POSSIBLE DAMAGING WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA MONDAY AND MONDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STORMS. THERE IS YET ANOTHER CHANCE FOR THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...AS WELL AS THURSDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FOR TONIGHT OVER PARTS OF CENTRAL INTO SOUTHEASTERN MISSOURI AND SOUTHERN ILLINOIS INTO THE EVENING HOURS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, May 31, 4:38 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
438 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL MIDWAY 38.98N 92.45W
05/31/2008 E0.70 INCH BOONE MO EMERGENCY MNGR
&&
EVENT NUMBER 00278
TRUETTSpecial weather statement, May 31, 4:44 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 444 PM CDT SAT MAY 31 2008 MOZ041-312215- BOONE MO- 444 PM CDT SAT MAY 31 2008 AT 444 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF MIDWAY...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING HALF INCH HAIL AND HEAVY RAIN AS IT AFFECTS COLUMBIA...EASLEY AND ASHLAND BETWEEN 444 PM AND 515 PM. TILLY
Local storm report, May 31, 5:16 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT MAY 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 2 S COLUMBIA 38.93N 92.33W
05/31/2008 E0.88 INCH BOONE MO TRAINED SPOTTER
&&
EVENT NUMBER 00279
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 31 min |
| May 30, 7:35 PM CDT | Areal Flood Advisory | LSX | Audrain, Boone, Monroe, Montgomery, Ralls | 4 hr |
| May 30, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 49 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 45 min |
| May 30, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 48 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 47 min |
| May 30, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 45 min |
| May 30, 9:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 52 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 32 min |
| May 30, 9:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 41 min |
| May 30, 9:51 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Saint Louis, Warren, City of Saint Louis | 6 hr |
| May 30, 10:21 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 39 min |
| May 31, 8:40 AM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| May 31, 5:14 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 31 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 52 min |
| May 31, 6:40 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 50 min |
| May 31, 6:59 PM CDT | Areal Flood Advisory | LSX | Callaway, Montgomery, Warren | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.